Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


On Atripla 1.5yrs and now Detectable and CD4 decrease
Sep 19, 2010

Hello Doc and thank you for being there. I've been on Atripla since March '09 and became undetectable around Nov '10. Stayed Undetectable for 6mos. May '10 (vl=Undectable,cd4~421). Now Sept'10 (vl=7400,cd4~408). Is this a clear indication of resistance to Atripla? I have never missed a dose and allways take my doses within 2-3hrs of dosage time. i have good tolerance. I do occasionally eat a snack and do drink alcohol prior to taking meds on weekends, esp during vacations. i have had unprotect. sex wt poz guys. Could this be an recent absorption/alcohol/blip issue or should resistance testing be done immediately? Am afraid of side affects of new meds.

Response from Dr. Holodniy

The viral load should be repeated. If that increased viral load is persistent, then a resistance test should be ordered to determine which HIV meds your virus has become resistant to, and what you need to be changed to. To go from undetectable to 7400 would not be considered a blip.



Previous
average cd4 loss per year
Next
Viral Load Spike and Scared

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement